It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-25-2005, 11:40 AM   #1
Member
(female)
 
Join Date: Feb 2005
Posts: 56
pete0303 HB User
Post diovan atenolol and lipitor

I am new to this hope i do it right. I have been hospitalized 2 times this month with extremely high blood pressure had heart cath on the 4th and it showed no blockage.I had been on lopresser and hctz .Dr that did heart cath discontinued them and gave Diovan 80 mg a day and tenormin 25 daily Lipitor for cholesteral and paxil for depression I feel worse instead of better my insurance requires a primary care dr. The soonest appt i can get with a new internal medecine dr is a week and a haldo at the first of the month in the hospital dr said my salts were low but i have gained a lot of weight in the past year since taking meds i am 40 years old am a landscaper and have been healthy till this bp happened I have taken inderall before and lo presser hctz lasix potassium and serzone for depression that i think has been caused by this medecine any advice would be greatly appreciated I live in central oklahoma and have a lot of doctors in the norman area, I just dont know what to do or even how to go about it. Also does alcohol raise a level extremely high I drink occaisionally and had 3 days before being hospitalized Thanks in advance pete0303

 
Sponsors Lightbulb
   
Old 02-28-2005, 06:42 AM   #2
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: diovan atenolol and lipitor

Pete,

Youve got a lot going on and a lot of drugs that can interact.

First off: Diovan and Tenormin (atenolol) aren't the best choice together. Either ONE with a diuretic is the better way to go.
Any beta-blocker can cause depression and god knows what they do with Paxil thrown in.

Drinking can DEFINITELY raise your BP and til things settle down, I think it might be a good idea to teetotal for awhile.

I think perhaps something like Diovan and HCTZ might give you what you want since the Diovan tends to retain potassium to balance the HCTZ's attempt to lose it. It's a common treatment regimen and MUCH kinder than the beta blockers like lopressor or tenormin. Extra orange juice and bananas and perhaps a magnesium supplement are still a good idea.

Ask your doctor what he thinks about that combination.

Last edited by Lenin; 02-28-2005 at 06:44 AM.

 
Sponsors Lightbulb
   
Old 02-28-2005, 05:12 PM   #3
Member
(female)
 
Join Date: Feb 2005
Posts: 56
pete0303 HB User
Re: diovan atenolol and lipitor

Lenin thank you for your wisdom, it just amazes me that drs prescribe all this stuff then not schedule any followup visits or blood work for three months. I am a equiptment operator and the doc says go on back to work knowing i am still messed up i appreciate your response and i want to stop the tenorman so have cut back to half a 25 mg once a day so that would be 12.5 to see if that helps.my insurance requires a primary care physician and the soonest i can get in to see her is next week she is an internal medecine doctor, is that what i want.; i have never been sick a day in my life till now and i just feel like they are screwing me up with all this medicine. Thanks Lenin i appreciate it so much .

 
Old 03-01-2005, 06:18 AM   #4
Inactive
(male)
 
Join Date: Feb 2005
Posts: 40
JIMP HB User
Re: diovan atenolol and lipitor

Pete,

I think that Lenin approached your problem very well. His approach was definately a much more gentler approach. I have tried OODLES of BP meds and to be honest the Diovan worked really well for me except for Cozaar. I presently take a little cozaar now when needed and it is just a wee bit better than Diovan in my opinion (speaking for me). But we are all different and tend to respond differenty as well.
One other word of advice. Getyour sodium intake DOWN. Get it down low and you will see benefits.


Secondly on the Lipitor. I know alot of people on Statins that always complain of muscle cramps and aches. To be honest I would try Niacin first. You can get it off the shelf at Walmart for $2.35 a bottle. I lowered my cholestorol in 1 week over 50 points! Talk to your doctor.
If you get it though get the "No flush" kind, or "time release".
Watch the dairy products group. Drink 1% milk. Eggs once a week. Cheese is not to good but once in awhile.
Eat more good cereals, use Smart balance butter. All of this will help cholestorol.

Last edited by JIMP; 03-01-2005 at 06:24 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
why is my BP not going down? On diovan and atenolol alma0713 High & Low Blood Pressure 1 03-11-2009 03:39 PM
bystolic and diovan jenette36 High & Low Blood Pressure 1 03-19-2008 06:51 AM
Diovan no longer working ferg22 High & Low Blood Pressure 12 12-15-2006 12:09 PM
Switching from atenolol to Diovan... drokto66 High & Low Blood Pressure 2 09-21-2005 07:52 AM
Diovan Results don444 High & Low Blood Pressure 7 12-10-2004 03:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:05 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!